ArtsAutosBooksBusinessEducationEntertainmentFamilyFashionFoodGamesGenderHealthHolidaysHomeHubPagesPersonal FinancePetsPoliticsReligionSportsTechnologyTravel

Effects of Depo-Provera

Updated on January 30, 2016

I was personally on the Depo-Provera shot for four years of my life and I want to share my experience with others, I want to share my experience with other so that you can gather information to make a good decision on what birth control would be best for you. I started getting my shots at the age of 16 because I was becoming sexually active and wanted to be safe. I chose the shot because I thought it would be the easiest for me. My first time getting the shot I didn't have many side effects, I have heard other stories where some girls get super emotional and depressed even after their first shot. In my case I feel that the shot did the opposite for me when it came to depression, during those years I was already going through depression and after being on the shot for so long I felt that it may have actually mellowed my emotions.

The second side effect I experienced was a lack of menstruation, I started to not get my period. I would only getting my period ever 3-5 months or less, some women have the opposite effect and have their period constantly I had a friend my self that had her period ongoing for a whole month. The side effects to your menstruation will definitely differ from others not everyone is the same and depending on how your body reacts to all the hormones being shot into you, you are going to have your own personal experience. I am now off of the shot for about two weeks and I did get my period right away, so it seems even after being on the shot for so long it seems that my body has not yet shown any long term side effects.

The side effect that was the worst to me now was the weight gain, when I started getting the shot I weighed 135lbs and over the course of being on the shot I gained 50lbs. A lot of people try to say that the weight gain is not a side effect from the shot, I am not a medical expert and I don't completely agree that the shot is what makes you gain weight. What I can be for sure on is that being on the shot I did notice I had a very high raise in appetite, I would always be hungry no matter how long ago it's been that I ate. I also did notice a lot of cravings as well and lots of the time I was not able to control craving. I knew I wasn't hungry but my body would always convince me different. I got off of the shot as a decision that I wanted to lose the 50lbs I gained while on it, after being off of it I do notice I do not have much of an appetite as I use to and do not crave the foods that I use to. If you would like to follow my weight lose journey you can follow my blogs. (Also my Instagram @kittydevin and Youtube KittyDev)

Now I would like to talk about some side effects that I did not experience, overall I had a pretty good experience on the depo shot my biggest regret is the weight that was gained on it. I can not say that it can be a good experience for everyone, with that being said I do recommend talking to a doctor as well as doing your own personal research before making a decision.

One side effect that is definitely something to keep in mind is the chance of hair loss, I have looked into lots of reviews on the shot that include mention of hair loss. Some women experience mild hair loss and some it is extreme. But do not freak out if you are reading this and you see a few hairs in your bathtub after a shower. The average human loses 50-100 hairs a day so it is completely normal to see a few have fallen out during a shower.

The last side effect I would like to talk about is acne, I have came across two different situations with acne side effects on birth control. Some women start to get more acne break out than they used to before getting in the shot, others are lucky and their acne breakouts decrease. I have always had bad acne myself but I did not experience either of these side effects.

In conclusion there are many other side effects to the depo shot, I would tell you about them all but I don't feel like writing a book right now. My personal opinion I do not recommend the shot as a good form of birth control, I have heard too many horror stories from other users which also influenced my decisions to get off of it. Again I am not a medical expert or a doctor I do not personally know what is best for you I do recommend speaking to a doctor and doing your own research before deciding what birth control to use. You know your body the best and only you can make the decision, but to be confident in your decision its great to educate yourself on what your choices are. Thank you fro reading today I hope this helped give some incite to others. To hear more from me follow my blog Instagram @kittydevin and YouTube KittyDev.

Comments

    0 of 8192 characters used
    Post Comment

    No comments yet.